Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Mar 15, 2021, 11:39 PM CDT for Carroll County, Leflore County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2021, 11:39 PM CDT (04:39 UTC)
- Expired
- Mar 16, 2021, 12:15 AM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
Counties Carroll County, MS, Leflore County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 129 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 6.2
The text
As transmitted.
547
WWUS84 KJAN 160439
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
1139 PM CDT Mon Mar 15 2021
MSZ025>028-036-160515-
Carroll MS-Grenada MS-Leflore MS-Montgomery MS-Holmes MS-
1139 PM CDT Mon Mar 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...
NORTHWESTERN CARROLL...SOUTHEASTERN GRENADA...CENTRAL LEFLORE AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 1215 AM CDT...
At 1137 PM CDT, Meteorologists were tracking a line of strong
thunderstorms near Sidon, or 8 miles southeast of Itta Bena, moving
northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted by this storm include Sidon, Greenwood, Seven
Pines, Malmaison, Teoc, Jefferson, Morgan City, Cruger and
Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3360 8951 3327 9033 3330 9033 3331 9034
3329 9036 3328 9036 3328 9038 3326 9037
3325 9038 3353 9043 3387 8954 3387 8951
TIME...MOT...LOC 0437Z 246DEG 32KT 3339 9026
$$
HJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Mar 15, 9:39 PM CDT, 2 hours earlier.
Area forecast discussion, Mar 15, 9:39 PM CDT, 2 hours before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 939 PM CDT Mon Mar 15 2021 .UPDATE... Updated for evening discussion. && .DISCUSSION... Lone storm early this evening has dissipated and we are seeing some light activity across the SE areas right now. While most of the region is precip free, indications by most of the hi-res and near term guid begins to break out more precip in the midnight to 2am window. While we're not anticipating much in the way of severe storms, there will be 1000-1700 j/kg of mucape with ~50kts of effective deep layer bulk shear. This is sufficient to support a few strong/svr storms. As a result, have left the current Marginal risk area along and just moved the timing back to accommodate the more likely window of time for storms. Other minor tweaks were made to hourly conditions to match trends. For tomorrow, we are currently advertising some strong/svr storms possible in the 1-8pm window. However, there could very well be some during the morning hours. Will let the next shift to needed adjustments for that, but wanted to put that out there for awareness. /CME/ Prior discussion below: Tonight through Tuesday: The cold front which pushed into the area earlier this morning has begun to stall out as the mid/upper support pulls away to the northeast. In fact, southerly surface winds have kicked back in across much of the region, so it may already be wavering back slightly to the north. Scattered shower activity remains along the front, and with moderate mixed layer instability having developed to the south of it, additional isolated showers have filled in across parts of Southeast MS. With the lack of coherent forcing this evening, high res guidance is a mixed bag on whether much convection will redevelop. However, with 50-70 kt of effective deep layer shear still in place, any storms that are able to develop in this environment have the potential to be severe. With the diurnal increase in instability, the severe threat is expected to mostly decrease later in the overnight/early morning Tuesday though rain chances will persist. The front will remain quasi-stationary and situated across the northern portion of the area through the day tomorrow. Once again, forcing will be fairly subtle, but with a moist and unstable airmass, additional development of showers and thunderstorms is likely through the daytime. In addition, 40-60 kt of deep layer shear with developing moderate instability will again support the conditional potential for a few severe storms. Though convection may very well be ongoing by daybreak Tuesday morning, the potential for isolated severe weather appears greater in the afternoon as stronger instability develops. We will continue to highlight both of these threats in the HWO/graphics. /DL/ Tuesday Night through Monday: The primary concern remains the period of Enhanced Risk for severe thunderstorms - beginning Wednesday morning and lasting through Wednesday evening. Details are outlined below. Once the cold front clears our area Thursday morning, thunderstorm chances end and the forecast becomes more about temperatures. Looking specifically at the severe weather event on Wednesday, threats will evolve throughout the day, and timing is a bit hard to outline at this point still. The synoptic setup will feature an upper-level closed low pressure system moving east along the I-40 corridor, with a deepening surface low ahead of it. The old frontal boundary stretched across our area will probably be reinforced by daytime precip on Tuesday, but should start to lift northward as a warm front heading into Wednesday morning as warm air advection increases ahead of the low pressure system. There will be a risk for severe storms in the warm front zone (far northeast Louisiana, far southeast Arkansas, and northern Mississippi) early Wednesday morning, with some support for this scenario represented in the latest suite of high-res guidance. Deep layer wind shear and some veering in the lower level wind profile is enough to support all modes of severe weather as the front lifts north. Capping during the morning hours will limit storm potential farther south and in the wake of this initial wave of activity through the morning. Increasing low-level moisture advection and destabilization with daytime heating should see an uptick in shower and thunderstorm potential through the entire warm sector by Noon and into the afternoon. In southeastern Mississippi, higher moisture values may see convective initiation occur first before activity spreads northward. Depending on exact timing, if this wave can get organized during the afternoon, severe parameters including >2000 j/KG MLCAPE and 40-50 kts deep layer shear would support supercell thunderstorms. Finally, the main chance for thunderstorms and severe weather potential will accompany the sytem's cold frontal passage. Threats include damaging wind, hail, and tornadoes, some of which could be strong. Threats will end from west to east as the front passes through, ending everywhere by around midnight Wednesday night. After the severe weather episode ends Wednesday night, cold air advection and a slow-to-depart upper-level trough will keep conditions cool and breezy through Friday. A building upper-level ridge shifting east over the area and winds turning out of the southeast will see a gradual warming trend headed into early next week. /NF/ && .AVIATION... 00Z TAF discussion: VFR ceilings will continue this evening, but MVFR/IFR ceilings will develop after midnight and continue through noon Tuesday. Isolated showers and thunderstorms will remain in the area through the period./GG/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 65 79 65 83 / 45 74 54 89 Meridian 62 79 64 82 / 81 81 60 90 Vicksburg 64 81 66 81 / 34 59 54 90 Hattiesburg 65 79 65 83 / 68 79 31 88 Natchez 64 79 67 81 / 31 74 31 87 Greenville 61 78 64 78 / 19 25 76 95 Greenwood 63 78 64 79 / 39 39 74 95 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JAN
Hazardous weather outlook, Mar 15, 4:19 PM CDT, 7 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 419 PM CDT Mon Mar 15 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038- 040>044-047>049-053>055-059>064-072-073-162130- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Choctaw- Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-Claiborne- Copiah-Simpson-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Marion-Lamar- 419 PM CDT Mon Mar 15 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tuesday Isolated severe thunderstorms will be possible Tuesday into Tuesday evening. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe storms are likely from early Wednesday morning through late Wednesday night across northeast Louisiana, southeast Arkansas, and much of the state of Mississippi. These storms will be capable of producing damaging wind gusts in excess of 60 mph, hail up to golf ball size, and tornadoes. Some tornadoes could be strong. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday through Wednesday night. MSZ031-039-045-046-050>052-056>058-065-066-074-162130- Lowndes-Noxubee-Neshoba-Kemper-Scott-Newton-Lauderdale-Smith- Jasper-Clarke-Covington-Jones-Forrest- 419 PM CDT Mon Mar 15 2021 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, northeast Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Tuesday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Tuesday Isolated severe thunderstorms will be possible this evening and again Tuesday into Tuesday evening. Some thunderstorms could produce damaging wind gusts and hail. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Tuesday night through Sunday Severe storms are likely from early Wednesday morning through late Wednesday night across northeast Louisiana, southeast Arkansas, and much of the state of Mississippi. These storms will be capable of producing damaging wind gusts in excess of 60 mph, hail up to golf ball size, and tornadoes. Some tornadoes could be strong. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Wednesday night. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Mar 15, 6:41 PM CDT, 4 hours 58 minutes before
Special Weather Statement
National Weather Service Jackson MS
641 PM CDT Mon Mar 15 2021
MSZ049-160015-
Rankin MS-
641 PM CDT Mon Mar 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANKIN COUNTY UNTIL
715 PM CDT...
At 641 PM CDT, Meteorologists were tracking a strong thunderstorm
near Fannin, or near Madison, moving east at 35 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Fannin around 645 PM CDT.
Goshen Springs around 655 PM CDT.
Pisgah around 700 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3239 9006 3242 9007 3244 9007 3244 9004
3248 9002 3248 8999 3250 8998 3249 8996
3254 8989 3255 8990 3259 8982 3259 8979
3245 8975
TIME...MOT...LOC 2341Z 251DEG 28KT 3244 9002
CMELocal storm report, Mar 15, 7:42 PM CDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
742 PM CDT MON MAR 15 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 PM HAIL 3 W MIDWAY 32.55N 89.58W
03/15/2021 E1.50 INCH SCOTT MS TRAINED SPOTTER
TRAINED SPOTTER REPORTED PING PONG BALL SIZE
HAIL IN NORTHWEST SCOTT COUNTY.
&&
TWSpecial weather statement, Mar 15, 11:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
1139 PM CDT Mon Mar 15 2021
MSZ025>028-036-160515-
Carroll MS-Grenada MS-Leflore MS-Montgomery MS-Holmes MS-
1139 PM CDT Mon Mar 15 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN HOLMES...
NORTHWESTERN CARROLL...SOUTHEASTERN GRENADA...CENTRAL LEFLORE AND
NORTHWESTERN MONTGOMERY COUNTIES UNTIL 1215 AM CDT...
At 1137 PM CDT, Meteorologists were tracking a line of strong
thunderstorms near Sidon, or 8 miles southeast of Itta Bena, moving
northeast at 35 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted by this storm include Sidon, Greenwood, Seven
Pines, Malmaison, Teoc, Jefferson, Morgan City, Cruger and
Carrollton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3360 8951 3327 9033 3330 9033 3331 9034
3329 9036 3328 9036 3328 9038 3326 9037
3325 9038 3353 9043 3387 8954 3387 8951
TIME...MOT...LOC 0437Z 246DEG 32KT 3339 9026
HJSThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:23 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 38 min |
| Mar 15, 11:53 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 36 min |
| Mar 16, 2:54 AM CDT | Flash Flood Warning | JAN | Clarke | 6 hr |
| Mar 16, 6:52 AM CDT | Special Weather Statement | JAN | Jasper | 38 min |
| Mar 16, 10:18 AM CDT | Flash Flood Warning | JAN | Clarke, Jasper | 3 hr |
| Mar 16, 11:08 AM CDT | Flash Flood Warning | JAN | Covington, Jones, Smith | 3 hr |
| Mar 16, 11:49 AM CDT | Flash Flood Watch | JAN | Clarke, Covington, Jasper, Jefferson Davis, Jones, Lauderdale and 4 more | 7 hr |
| Mar 16, 2:40 PM CDT | River Flood Warning | JAN | Jones | 5 days |
| Mar 16, 4:50 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 40 min |
| Mar 16, 4:57 PM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Mar 16, 4:58 PM CDT | Special Weather Statement | JAN | Winston | 32 min |
| Mar 16, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 43 min |
| Mar 16, 5:29 PM CDT | Special Weather Statement | JAN | Rankin | 31 min |
| Mar 16, 6:34 PM CDT | Special Weather Statement | JAN | Copiah | 26 min |
| Mar 16, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 60 min |
| Mar 16, 6:59 PM CDT | Special Weather Statement | JAN | Attala | 46 min |
| Mar 16, 2:22 PM CDT | Special Weather Statement | JAN | Catahoula | 53 min |
| Mar 16, 3:13 PM CDT | Special Weather Statement | JAN | Franklin | 47 min |
| Mar 16, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison | 48 min |
| Mar 16, 3:57 PM CDT | Special Weather Statement | JAN | West Carroll | 48 min |
| Mar 16, 4:16 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, Richland, West Carroll | 59 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.